Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 13, 2021Comal County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 13, 2021, 1:32 PM CDT for Comal County, Guadalupe County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 1:32 PM CDT (18:32 UTC)
Expired
Jul 13, 2021, 2:15 PM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX

Counties Comal County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2924 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

552 
WWUS84 KEWX 131832
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
132 PM CDT Tue Jul 13 2021
 
TXZ191-205>208-221-131915-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Hays TX-Wilson TX-
132 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...SOUTH
CENTRAL HAYS...GUADALUPE...NORTHEASTERN WILSON...EAST CENTRAL BEXAR
AND SOUTHEASTERN COMAL COUNTIES UNTIL 215 PM CDT...

At 131 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Berlin, or 7 miles southeast of Cibolo, moving north at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Canyon Lake Dam,
Canyon Lake, Garden Ridge, McQueeney, St. Hedwig, La Vernia,
Martindale, Marion, Kingsbury, Santa Clara, New Berlin, Staples,
Zuehl, Fentress and Geronimo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2941 9781 2935 9786 2932 9783 2930 9783
      2930 9819 2988 9832 2988 9773
TIME...MOT...LOC 1831Z 168DEG 33KT 2949 9809 

$$

AAT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 13, 1:03 PM CDT, 29 minutes earlier.

Area forecast discussion, Jul 13, 1:03 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
103 PM CDT Tue Jul 13 2021

.AVIATION...
Low ceilings have dissipated at all terminals and they will remain
VFR through the afternoon and evening outside of convection. There
is a chance for showers or thunderstorms to move over the Austin and
San Antonio airports during the afternoon. Timing is difficult, but
storms are approaching San Antonio from the south and will be in the
area through the afternoon. Scattered convection will reach Austin by
mid-afternoon. Any cells that do move across will reduce visibility
to MVFR and ceilings will stay VFR. Convection will come to end with
the loss of daytime heating. DRT will stay rain free. MVFR/IFR
ceilings will develop again overnight at all airports and last until
late morning Wednesday. Wednesday afternoon there will again be low
chances for showers and thunderstorms.

&&

.PREV DISCUSSION... /ISSUED 254 AM CDT Tue Jul 13 2021/

SHORT TERM (Today through Wednesday)...
Latest RAP 500mb analysis and GOES 16 water vapor imagery depicts a
mid-level ridge centered over Las Vegas. This will continue to keep
our area under light upper-level northeasterly flow through
Wednesday evening, resulting in mostly dry conditions over the
northern Hill Country and Southern Edwards Plateau. This is mostly
due to large scale subsidence on the eastern periphery of the mid-
level ridge to our west. This ridge is unlikely to move much,
resulting in Deja Vu for both this afternoon/evening as well as
Wednesday afternoon and evening. This will come in the form of
isolated showers and thunderstorms associated with low-level east
southeasterly flow along with a shear axis across the eastern CWA
Tuesday afternoon. The expectation is that convection will be mostly
diurnal in nature, as high CAPE/very low shear environment leads to
multicellular structures and rapid weakening. General storm motion
will be to the northwest, but with storms quickly collapsing due to
an inability to separate the updraft/downdraft interface, outflow
boundaries will be common, with erratic storm motion at times. Hi-res
guidance is in general agreement on isolated storms developing
between 18-20Z and fizzling out right around or just after sunset.
Other than gusty winds and some cloud to ground lightning, storms
won't do much more than offer a brief heavy downpour in areas that
happen to see them. Areas most favored will be along and east of a
Eagle Pass to Boerne to Austin line. With regard to temperatures,
expect the heat and humidity to return a bit quicker than the last
couple of days as morning clouds should breakup a bit quicker today
and Wednesday morning. Afternoon highs will likely top out in the
upper 80s to lower and middle 90s.

LONG TERM (Wednesday Night through Monday)...
At the beginning of the long-term forecast a weak ridge will be over
the SE CONUS with another weak ridge over the SW CONUS. This places
South-Central Texas in a continued pattern with isolated to scattered
showers and thunderstorms primarily in the afternoons without the
influence of a normal summer time high providing sinking air to
inhibit thunderstorm development. Thursday through Monday the best
area for possible afternoon activity will be along and east of the
I35 corridor where the better moisture content is expected to be in
place. Something to note, medium-range models are in good agreement
for another trough axis to move into Southern Plains just beyond the
current forecast period. If this were to occur, chances of showers
and thunderstorms will be on the increase once again. Still plenty of
time to watch this and see how it will play out. Otherwise,
temperatures in the extended will be in the lower to upper 90s for
highs with lows in the lower to middle 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  90  73  91  74 /  20  30   0  20   0
Austin Bergstrom Intl Airport  72  90  72  91  74 /  20  30   0  20   0
New Braunfels Muni Airport     72  91  73  91  75 /  30  40  -   20  -
Burnet Muni Airport            71  88  72  88  73 /  10  10   0  -    0
Del Rio Intl Airport           74  94  75  96  76 /  20  -   -   -   -
Georgetown Muni Airport        72  89  72  90  73 /  10  20   0  10   0
Hondo Muni Airport             72  89  72  90  74 /  20  20  -   -   -
San Marcos Muni Airport        72  90  73  91  73 /  20  40   0  20   0
La Grange - Fayette Regional   74  90  75  91  75 /  30  40   0  30   0
San Antonio Intl Airport       73  89  73  90  74 /  30  40  -   10  -
Stinson Muni Airport           75  90  75  91  76 /  30  40  -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...05
Long-Term...Treadway
Hazardous weather outlook, Jul 13, 3:46 AM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
346 AM CDT Tue Jul 13 2021

TXZ171>173-183>194-202>209-217>225-228-140900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
346 AM CDT Tue Jul 13 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 13, 1:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
132 PM CDT Tue Jul 13 2021

TXZ191-205>208-221-131915-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Hays TX-Wilson TX-
132 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...SOUTH
CENTRAL HAYS...GUADALUPE...NORTHEASTERN WILSON...EAST CENTRAL BEXAR
AND SOUTHEASTERN COMAL COUNTIES UNTIL 215 PM CDT...

At 131 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Berlin, or 7 miles southeast of Cibolo, moving north at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Canyon Lake Dam,
Canyon Lake, Garden Ridge, McQueeney, St. Hedwig, La Vernia,
Martindale, Marion, Kingsbury, Santa Clara, New Berlin, Staples,
Zuehl, Fentress and Geronimo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2941 9781 2935 9786 2932 9783 2930 9783
      2930 9819 2988 9832 2988 9773
TIME...MOT...LOC 1831Z 168DEG 33KT 2949 9809

AAT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:11 PM CDTSpecial Weather StatementEWXBastrop, Blanco, Hays, Travis64 min
Jul 13, 3:16 PM CDTSpecial Weather StatementEWXLee44 min
Jul 13, 3:19 PM CDTSpecial Weather StatementEWXDimmit, Zavala56 min
Jul 13, 4:05 PM CDTSpecial Weather StatementEWXWilliamson55 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.